Alert archive / Louisiana / Flash Flood Warnings in 2025

Flash Flood Warning 50, NWS Lake Charles, LA

June 13, 2025Calcasieu Parish, Louisiana

NWS Lake Charles, LA issued this flash flood warning at Jun 13, 2025, 12:21 PM CDT for Calcasieu Parish, Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 2025, 12:21 PM CDT (17:21 UTC)
Expired
Jun 13, 2025, 4:00 PM CDT
In force
4 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
None

County Calcasieu Parish, LA

The radar

The Lake Charles radar (KLCH), 18 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 5.4 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2025-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 277 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2025-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
277 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
986 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 12:17 PM CDT, 4 minutes earlier. Its key messages:

  • A Flash Flood watch has been posted for lower Southeast TX and South Central LA into Saturday evening where periods of training precipitation over saturated soils are likely to occur
  • A Marginal to Slight risk of excessive rainfall has been outlined across across the forecast area
  • High rain chances will persist into this weekend; slightly lower chances early to mid next week
Area forecast discussion, Jun 13, 12:17 PM CDT, 4 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1217 PM CDT Fri Jun 13 2025

...New AVIATION...

.KEY MESSAGES...

- A Flash Flood watch has been posted for lower Southeast TX and
  South Central LA into Saturday evening where periods of training
  precipitation over saturated soils are likely to occur

- A Marginal to Slight risk of excessive rainfall has been
  outlined across across the forecast area

- High rain chances will persist into this weekend; slightly lower
  chances early to mid next week

&&

.SHORT TERM...
(Today through Sunday night)
Issued at 325 AM CDT Fri Jun 13 2025

A shallow shortwave trough is forecast to slowly lift north
through the afternoon into the Missouri Valley tonight. Locally
along the Gulf Coast, an enhanced Jet region has developed leading
to moisture convergence across the area. A low level - near
surface trough axis extending along south central LA will meander
across the forecast through this evening while lifting north with
the parent upper level trough. Scattered showers and thunderstorms
likely to increase in coverage across SETX and south central LA
during from daybreak through the early afternoon.

With warm surface temperatures and dewpoints, there will be an axis
of higher instability to lift through the area prompting a flash
flooding threat where cells with greater depth training over already
saturated soil may occur. Additionally,lowered Upshear Corfidi
vectors further substantiate a flash flood threat for lower SETX /
SWLA region through into this evening. Naturally with mostly cloudy
to overcast skies, many locations will see temperatures trend in the
low to mid 80's. However a few pockets of sunshine can easily bump
highs closer toward 90°F.

By Saturday the axis of stronger moisture convergence shifts further
east across the Mississippi Valley. This evolution in the pattern
still allows for a healthy onshore flow with a weak boundary to
waver between the coastal and marine zones throughout the afternoon.
That said, speed divergence aloft shifts north of us leaving the
environment more conditional upon colliding outflow boundary and
land / Seabreeze interactions. With a little more sunshine in the
mix, temperatures likely to hedge further toward 90°F.

Hereafter, broad high pressure across the western Atlantic into the
central Gulf persists moist onshore flow through the remainder of
the weekend which will keep scattered PoPs through the remainder of
the weekend.

&&

.LONG TERM...
(Monday through Friday)
Issued at 325 AM CDT Fri Jun 13 2025

The pattern in the long range keeps appreciable rainfall throughout
the new work week ahead as a portion of the downstream trough
becomes cutoff from the northern stream and develops a closed upper
level low hanging over the NW Gulf. As this feature appears to stall
over the region, this creates an unsettled nature to timing and
amounts of precipitation through the week. While rainfall will lean
on the above normal side of climatology temperatures will keep
closer to par to the low 90's.

&&

.AVIATION...
(18Z TAFS)
Issued at 1210 PM CDT Fri Jun 13 2025

A slow moving trough axis continues to impact all terminals
across the region. After hours of heavy rain LFT and ARA are in a
pocket of clear air with VFR conditions but convection and precip
will build back into the area over the next few hours. Winds will
remain light, below 10 knots, and from the south. Near convection
CIG and VIS will drop to IFR / LIFR levels with frequent lgt and
gusty winds. Outside of convection conditions will be MVFR to VFR.

&&

.MARINE...
Issued at 325 AM CDT Fri Jun 13 2025

Light to occasionally modest onshore flow and low seas will
persist through this week. Small craft should exercise caution
remains through 7AM. Elevated thunderstorm chances will linger
through the week and the upcoming weekend which may cause locally
higher winds and seas.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  71  91  73  92 /  20  70  20  70
LCH  76  90  76  90 /  20  60  10  70
LFT  75  90  75  90 /  30  70  10  80
BPT  75  90  76  90 /  10  50  10  60

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch through Saturday evening for LAZ033-044-045-055-073-
     074-141>143-152>154-241>243-252>254.

TX...Flood Watch through Saturday evening for TXZ201-261-262-515-516-
     615-616.

GM...None.
&&

SHORT TERM...30
LONG TERM....30
AVIATION...14

In the hours before

Special weather statement, Jun 13, 10:54 AM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1054 AM CDT Fri Jun 13 2025

LAZ044-045-055-073-074-141>143-152>154-241>243-252>254-TXZ515-516-
615-616-132000-
Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-
East Cameron-Northern Calcasieu-Northern Jefferson Davis-
Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary-
Southern Calcasieu-Southern Jefferson Davis-Southern Acadia-
Lower Vermilion-Lower Iberia-Lower St. Mary-Upper Jefferson-
Northern Orange-Lower Jefferson-Southern Orange-
1054 AM CDT Fri Jun 13 2025

...TROPICAL FUNNEL CLOUD SIGHTED...

At 1040 AM CDT...The National Weather Service has received a
report of a funnel cloud in the vicinity of Mauriceville in
Orange Co. TX.

A very moist and unstable tropical airmass is in place across
the area. Meanwhile...the vertical wind profile over the area
is light and variable. These conditions are favorable for the
development of tropical funnel clouds...especially where rain
cooled boundaries...known as outflow boundaries...and the
seabreeze collide.

These tropical funnel clouds are usually short-lived and do not
reach the ground. If the funnel cloud becomes more severe and
reaches the ground...minor damage may occur...and a tornado
warning will likely be issued.

Stay tuned for later statements and updates on this weather
situation.
Special weather statement, Jun 13, 11:25 AM CDT, 56 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1125 AM CDT Fri Jun 13 2025

LAZ030-141-131700-
Beauregard LA-Northern Calcasieu LA-
1125 AM CDT Fri Jun 13 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL BEAUREGARD AND
CENTRAL CALCASIEU PARISHES THROUGH NOON CDT...

At 1125 AM CDT, Doppler radar was tracking a strong thunderstorm near
Edgerly, or 9 miles northwest of Sulphur, moving northeast at 20 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Sulphur, Westlake, Moss Bluff, De Quincy, Buhler, Gillis, and
Edgerly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3020 9353 3032 9360 3053 9331 3033 9312
TIME...MOT...LOC 1625Z 242DEG 19KT 3031 9348

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Stigger/87
Special weather statement, Jun 13, 11:28 AM CDT, 53 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1128 AM CDT Fri Jun 13 2025

TXZ201-261-262-515-516-131700-
Hardin TX-Northern Orange TX-Southern Newton TX-Southern Jasper TX-
Upper Jefferson TX-
1128 AM CDT Fri Jun 13 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN JEFFERSON...
SOUTHWESTERN NEWTON...SOUTHEASTERN HARDIN...NORTHWESTERN ORANGE AND
SOUTHEASTERN JASPER COUNTIES THROUGH NOON CDT...

At 1128 AM CDT, Doppler radar was tracking a strong thunderstorm near
Lakeview, or near Lumberton, moving northeast at 40 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Beaumont, Lumberton, Vidor, Silsbee, Sour Lake, Evadale,
Mauriceville, Buna, Bevil Oaks, China, Rose City, Pine Forest,
Lakeview, Weiss Bluff, and Gist.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3051 9397 3022 9375 3009 9411 3010 9413
      3009 9414 3001 9435 3016 9444
TIME...MOT...LOC 1628Z 241DEG 33KT 3021 9416

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Stigger/87
Local storm report, Jun 13, 11:43 AM CDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
1143 AM CDT Fri Jun 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1142 AM     Flash Flood      1 N Westlake            30.26N 93.26W
06/13/2025                   Calcasieu          LA   Public

            Public video of water well into yards at
            Sampson and Live Oak.

&&
Local storm report, Jun 13, 12:10 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
1210 PM CDT Fri Jun 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1209 PM     Flash Flood      1 N Westlake            30.26N 93.26W
06/13/2025                   Calcasieu          LA   Public

            Video of truck stranded on Live Oak Street.

&&
Local storm report, Jun 13, 12:13 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
1213 PM CDT Fri Jun 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1212 PM     Flash Flood      1 N Westlake            30.26N 93.26W
06/13/2025                   Calcasieu          LA   Public

            Water now coming into homes. Rainfall
            amounts so far of 6.34 in about 1.5 hours.

&&

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 1:29 AM CDTSpecial Weather StatementLCHLafayette16 min
Jun 13, 2:26 AM CDTFlood WatchLCHAcadia, Calcasieu, Cameron, Iberia, Jefferson Davis, Lafayette and 4 more41 hr
Jun 13, 2:46 AM CDTFlash Flood WarningLCHIberia, Lafayette, Saint Martin, Vermilion7 hr
Jun 13, 3:06 AM CDTSpecial Weather StatementLCHLafayette39 min
Jun 13, 3:52 AM CDTSevere Thunderstorm WarningLCHIberia, Lafayette, Saint Martin, Vermilion23 min
Jun 13, 4:01 AM CDTTornado WarningLCHIberia, Vermilion13 min
Jun 13, 4:13 AM CDTSevere Thunderstorm WarningLCHIberia, Lafayette, Saint Martin, Vermilion47 min
Jun 13, 4:52 AM CDTSpecial Weather StatementLCHAcadia38 min
Jun 13, 4:57 AM CDTSevere Thunderstorm WarningLCHIberia, Saint Martin33 min
Jun 13, 5:26 AM CDTFlash Flood WarningLCHIberia, Saint Martin6 hr
Jun 13, 5:33 AM CDTSpecial Weather StatementLCHLafayette27 min
Jun 13, 5:37 AM CDTSpecial Weather StatementLCHSaint Martin23 min
Jun 13, 5:43 AM CDTSevere Thunderstorm WarningLCHIberia, Saint Martin32 min
Jun 13, 6:16 AM CDTSpecial Weather StatementLCHLafayette29 min
Jun 13, 6:17 AM CDTSpecial Weather StatementLCHSaint Martin28 min
Jun 13, 6:46 AM CDTSpecial Weather StatementLCHSaint Martin29 min
Jun 13, 7:25 AM CDTRiver Flood WatchLCHBeauregard, Calcasieu3 hr
Jun 13, 7:35 AM CDTSpecial Marine WarningLCH25 min
Jun 13, 7:45 AM CDTRiver Flood WarningLCHLafayette, Vermilion6 days
Jun 13, 9:54 AM CDTAreal Flood WarningLCHIberia, Lafayette, Saint Martin, Vermilion3 hr
Jun 13, 10:29 AM CDTRiver Flood WarningLCHBeauregard, Calcasieu24 days
Jun 13, 11:18 AM CDTAreal Flood WarningLCHIberia, Saint Martin102 min
Jun 13, 11:25 AM CDTSpecial Weather StatementLCHCalcasieu35 min
Jun 13, 11:26 AM CDTFlash Flood WarningLCHCalcasieu5 hr
Jun 13, 12:46 PM CDTFlash Flood WarningLCHCalcasieu2 hr
Jun 13, 12:47 PM CDTSpecial Weather StatementLCHCalcasieu28 min
Jun 13, 1:24 PM CDTSpecial Marine WarningLCH36 min
Jun 13, 3:05 PM CDTSpecial Marine WarningLCH25 min
Jun 13, 11:28 AM CDTSpecial Weather StatementLCHOrange32 min
Jun 13, 12:03 PM CDTTornado WarningLCHJasper, Newton, Orange27 min
Jun 13, 12:23 PM CDTFlash Flood WarningLCHHardin, Jasper, Jefferson, Orange3 hr
Jun 13, 12:29 PM CDTSpecial Weather StatementLCHOrange31 min
Jun 13, 12:59 PM CDTSpecial Weather StatementLCHOrange31 min
Jun 13, 1:59 PM CDTSpecial Weather StatementLCHJasper31 min
Jun 13, 2:26 PM CDTSpecial Weather StatementLCHJasper34 min
Jun 13, 2:28 PM CDTSpecial Weather StatementLCHHardin32 min
Jun 13, 3:03 PM CDTSpecial Weather StatementLCHHardin27 min
Jun 13, 3:10 PM CDTRiver Flood WarningLCHHardin, Jasper, Jefferson, Orange10 days
Jun 13, 3:36 PM CDTSpecial Weather StatementLCHHardin24 min
Jun 13, 4:14 PM CDTSpecial Weather StatementLCHOrange31 min
Jun 13, 5:42 PM CDTFlash Flood WarningLCHJefferson3 hr

Nearby

Flash Flood Warnings in Louisiana, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.